English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/96997
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:


Minimization of sewage network overflow

AuthorsJoseph-Duran, Bernat ; Jung, Michael N.; Ocampo-Martinez, Carlos ; Sager, Sebastian; Cembrano, Gabriela
Optimal control
Sewer networks
Issue Date2014
CitationWater Resources Management 28(1): 41-63 (2014)
AbstractWe are interested in the optimal control of sewage networks. It is of high public interest to minimize the overflow of sewage onto the streets and to the natural environment that may occur during periods of heavy rain. The assumption of linear flow in a discrete time setting has proven to be adequate for the practical control of larger systems. However, the possibility of overflow introduces a nonlinear and nondifferentiable element to the formulation, by means of a maximum of linear terms. This particular challenge can be addressed by smoothing methods that result in a nonlinear program (NLP) or by logical constraints that result in a mixed integer linear program (MILP). We discuss both approaches and present a novel tailored branch-and-bound algorithm that outperforms competing methods from the literature for a set of realistic rain scenarios. © 2013 Springer Science+Business Media Dordrecht.
Publisher version (URL)http://dx.doi.org/10.1007/s11269-013-0468-z
Identifiersissn: 0920-4741
e-issn: 1573-1650
Appears in Collections:(IRII) Artículos
Files in This Item:
File Description SizeFormat 
Minimization of Sewage.pdf678,61 kBAdobe PDFThumbnail
Show full item record
Review this work

Related articles:

WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.